Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Experiencing blurred vision. Can it be due to blood pressure?

I am 31 years old and currently take hydrochlorot 25 mg (1/2 a pill a day) for blood pressure and dizzy spells. I ve been on it a little over one year now. Within the past couple months I have been experiencing blurred vision (like when you see a flash or bright light and you can t refocus your eyes) at various times througout the day. Never paid attention before as to which eye it was happening to but it just happened again this morning and it was in my left eye. Didn t know if this was related to my blood pressure or if I just need to go to eye doctor to get my eyes checked.
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
There are two possibilities for your symptoms
1) The drug Hydrochlorot (hydrochlorthiazide) used for treating high blood pressure may cause photosensitivity (which is a discomfort on seeing bright light) in certain patients. Changing the drug will give relief.

2)Blurred vision also occurs in case of uncontrolled high blood pressure , accompanied with severe headache which is characteristic of a condition called hypertensive retinopathy. this is unlikely since there is no headache. But it is advisable to check with an ophthalmologist(eye specialist) if you have severe headache.
Take care.

Answered: Sun, 29 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor